MAUDE Adverse Event Report: ABBOTT GMBH ALINITY C TOTAL BILIRUBIN REAGENT KIT; DIAZO COLORIMETRY, BILIRUBIN

ABBOTT GMBH ALINITY C TOTAL BILIRUBIN REAGENT KIT; DIAZO COLORIMETRY, BILIRUBIN
Model Number 04V5121
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer observed falsely elevated alinity c total bilirubin results for multiple newborn samples between 0-7 days over a 3-month period.The patients were elevated to a higher-level care facility based on the initial results and received phototherapy and iv infusions.The hyperbilirubinemia has been resolved for all three patients.The following results were provided: (customer provided normal reference range/critical limits) adult = reference range 0.2 - 1.2 mg/dl cord blood critical high = 2.5 mg/dl 0-1 days critical high = 8.1 mg/dl 2 days critical high = 11.1 mg/dl 3-30 days critical high = 13.6 mg/dl >30 days critical high = 10.1 mg/dl patient 1: results provided: svd (spontaneous vaginal delivery) on (b)(6) 2023 at 1511 sid: (b)(6) at 1529 = 11.1 mg/dl sid: (b)(6) = 15.1 mg/dl sid: (b)(6) = 20.5 mg/dl sid: (b)(6) = 20.7 mg/dl sid: (b)(6) = 21.1 mg/dl sid: (b)(6)= 21.2 mg/dl sid: (b)(6) = 19.4 mg/dl sid: (b)(6) =22.2 mg/dl patient 1 the patient received routine newborn care, received glucose checks, and maintained normoglycemia with supplemental formula.The patient began phototherapy at 24 hours of life and has continued until time of transfer.There is a family history of newborn jaundice in sibling.Phototherapy is not optimized due to wrap around abdomen to keep left arm immobilized which may have accounted for the prolonged phototherapy course.Shortly after birth, the patient had intermittent tachypnea likely due to ttn.Labs were obtained and reassuring.Tachypnea has since resolved.Labs were obtained on (b)(6) due to tachypnea.Blood culture drawn that day has remained negative, crp 10.9 and i:t ratio 0.14, sepsis unlikely given lab and clinical findings.Labs obtained again on (b)(6) due to rising bilirubin despite phototherapy.A blood culture performed on (b)(6) returned positive for staph on (b)(6).The newborn metabolic screen returned with abnormal result for organic acid disorder.State health department requests redraw with no additional intervention at this time.Consulted with (b)(6) at ou who agrees with plan, confirms that if true positive would not be another cause for prolonged hyperbilirubinemia.State metabolic screen was redrawn on (b)(6) at 0600.Patient was discussed with (b)(6) at ou nicu given increasing bilirubin level this morning despite phototherapy on high level and iv fluids running at 95 ml/kg/day.The plan made was to obtain labs, place 2nd iv to run fluids at total of 120 ml/kg/day (12 ml/hr through each iv).Will run d10 1/4ns.Initiate ampicillin 100 mg/kg and gentamycin 4 mg/kg.Allow infant to po ad lib while awaiting transfer.Patient 3 - the patient had an elevated level of care, but no known significant harm.The parents have elected to receive care at another facility.Patient 2: results provided: svd (spontaneous vaginal delivery) on (b)(6) 2023 at 2054 sid: (b)(6) at 0040 = 9.9 mg/dl (patient 27+ hrs old) sid: (b)(6) at 0507 = 13.4 mg/dl (56 hrs old) sid: (b)(6) at 1135 = 14.2 mg/dl (63+ hrs old) sid: (b)(6) = 28.9 mg/dl sid: (b)(6) = 29.3 mg/dl patient 2 ¿ the patient was started on phototherapy between (b)(6) at 1315 and (b)(6) at 1139 and it was noted the parents had difficulty keeping patient on the lights.The plan made for discharge home with repeat tcb in ob unit tomorrow.(b)(6) newborn check and circumcision with (b)(6).Patient will transfer to ou children¿s.The patient had an elevated level of care, but no known significant harm.Patient 3: results provided: svd (spontaneous vaginal delivery) (b)(6) 2023 at 0258 sid: (b)(6) at 0315 = 10.1 mg/dl (patient 25+ hours old) sid: (b)(6) = 11.7 mg/dl sid: (b)(6) = 13.2 mg/dl sid: (b)(6) 2/18 = 13.6 mg/dl sid: (b)(6) = 14.6 mg/dl sid: (b)(6) = 24 mg/dl sid: (b)(6) 2/22 = 22.4 mg/dl the patient was discharged on (b)(6) from cnmc and the parent elected to do a follow up on (b)(6) at the satellite clinic that uses siemens total bilirubin of 17.1 mg/dl, repeat result = 22.9 mg/dl.Patient referred to cnmc emergency department = 22.4 mg/ml tested on alinity.The customer reported siemens results correlates to the abbott result.Patient 3 had abo incompatibility, coombs positive.Hospital course complicated by unconjugated hyperbilirubinemia and patient received 3 nights of phototherapy.The patient had an elevated level of care, but no known significant harm.The patient received the 2 months wcc with no significant findings and scheduled for a 4 month wcc at (b)(6)23.No further impact to patient management was reported.
 
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Completed information for section a1 patient identification: patient 1 sids: (b)(6) patient 2 sids: (b)(6) patient 3 sids: (b)(6) all available patient information was included.Additional patient details are not available.
 
Event or Problem Description
The customer observed falsely elevated alinity c total bilirubin results for multiple newborn samples between 0-7 days over a 3-month period.The patients were elevated to a higher-level care facility based on the initial results and received phototherapy and iv infusions.The hyperbilirubinemia has been resolved for all three patients.The following results were provided: (customer provided normal reference range/critical limits).Adult = reference range 0.2 - 1.2 mg/dl.Cord blood critical high = 2.5 mg/dl.0-1 days critical high = 8.1 mg/dl.2 days critical high = 11.1 mg/dl.3-30 days critical high = 13.6 mg/dl.>30 days critical high = 10.1 mg/dl.Patient 1: results provided: svd (spontaneous vaginal delivery) on 4/9/23 at 1511.Sid: (b)(6) 4/10 at 1529 = 11.1 mg/dl.Sid: (b)(6) 4/11 = 15.1 mg/dl.Sid: (b)(6) 4/12 = 20.5 mg/dl.Sid: (b)(6) 4/12 = 20.7 mg/dl.Sid: (b)(6) 4/12 = 21.1 mg/dl.Sid: (b)(6) 4/13 = 21.2 mg/dl.Sid: (b)(6) 4/13 = 19.4 mg/dl.Sid: (b)(6) 4/14 =22.2 mg/dl.Patient 1 the patient received routine newborn care, received glucose checks, and maintained normoglycemia with supplemental formula.The patient began phototherapy at 24 hours of life and has continued until time of transfer.There is a family history of newborn jaundice in sibling.Phototherapy is not optimized due to wrap around abdomen to keep left arm immobilized which may have accounted for the prolonged phototherapy course.Shortly after birth, the patient had intermittent tachypnea likely due to ttn.Labs were obtained and reassuring.Tachypnea has since resolved.Labs were obtained on 4/10 due to tachypnea.Blood culture drawn that day has remained negative, crp 10.9 and i:t ratio 0.14, sepsis unlikely given lab and clinical findings.Labs obtained again on 4/12 due to rising bilirubin despite phototherapy.A blood culture performed on 4/12 returned positive for staph on 4/13.The newborn metabolic screen returned with abnormal result for organic acid disorder.State health department requests redraw with no additional intervention at this time.Consulted with dr.Hallus at ou who agrees with plan, confirms that if true positive would not be another cause for prolonged hyperbilirubinemia.State metabolic screen was redrawn on 4/14 at 0600.Patient was discussed with dr.Stewart at ou nicu given increasing bilirubin level this morning despite phototherapy on high level and iv fluids running at 95 ml/kg/day.The plan made was to obtain labs, place 2nd iv to run fluids at total of 120 ml/kg/day (12 ml/hr through each iv).Will run d10 1/4ns.Initiate ampicillin 100 mg/kg and gentamycin 4 mg/kg.Allow infant to po ad lib while awaiting transfer.Patient 3 - the patient had an elevated level of care, but no known significant harm.The parents have elected to receive care at another facility.Patient 2: results provided: svd (spontaneous vaginal delivery) on 4/5/23 at 2054.Sid: (b)(6) 4/7 at 0040 = 9.9 mg/dl (patient 27+ hrs old).Sid: (b)(6) 4/8 at 0507 = 13.4 mg/dl (56 hrs old).Sid: (b)(6) 4/8 at 1135 = 14.2 mg/dl (63+ hrs old).Sid: (b)(6) 4/11 = 28.9 mg/dl.Sid: (b)(6) 4/11 = 29.3 mg/dl.Patient 2 ¿ the patient was started on phototherapy between 4/6 at 1315 and 4/7 at 1139 and it was noted the parents had difficulty keeping patient on the lights.The plan made for discharge home with repeat tcb in ob unit tomorrow.4/11 newborn check and circumcision with dr.(b)(6).Patient will transfer to ou children¿s.The patient had an elevated level of care, but no known significant harm.Patient 3: results provided: svd (spontaneous vaginal delivery) 2/15/23 at 0258.Sid: (b)(6) 2/16 at 0315 = 10.1 mg/dl (patient 25+ hours old).Sid: (b)(6) 2/17 = 11.7 mg/dl.Sid: (b)(6) 2/17 = 13.2 mg/dl.Sid: (b)(6) 2/18 = 13.6 mg/dl.Sid: (b)(6) 2/18 = 14.6 mg/dl.Sid: (b)(6) 2/22 = 24 mg/dl.Sid: (b)(6) 2/22 = 22.4 mg/dl.The patient was discharged on 2/18 from cnmc and the parent elected to do a follow up on 2/19-2/22 at the satellite clinic that uses siemens total bilirubin of 17.1 mg/dl, repeat result = 22.9 mg/dl.Patient referred to cnmc emergency department = 22.4 mg/ml tested on alinity.The customer reported siemens results correlates to the abbott result.Patient 3 had abo incompatibility, coombs positive.Hospital course complicated by unconjugated hyperbilirubinemia and patient received 3 nights of phototherapy.The patient had an elevated level of care, but no known significant harm.The patient received the 2 months wcc with no significant findings and scheduled for a 4 month wcc at 6/15/23.No further impact to patient management was reported.
 
Additional Manufacturer Narrative
The complaint evaluation for falsely elevated alinity c total bilirubin results included a review of data and information provided by the customer, search for similar complaints, ticket trending review, labeling review, device history record review, and field data review.Return testing was not completed as returns were not available.A review of tracking and trending did not identify any trends for the issue for the product.Device history record review for lot 63431uq12 did not identify any non-conformances or deviations with the complaint lot.The overall performance of alinity c total bilirubin reagents was reviewed using data gathered from customers worldwide.The patient data was analyzed and compared to an established control limit.This evaluation indicated that the patient median result is within the established control limits.Therefore, no unusual reagent lot performance was identified for lot 63431uq12.Labeling was reviewed and sufficiently addresses the customer's issue.For all 3 patients for each testing a fresh draw was used, all specimens were limited volume from neonates.Sample integrity was minimal hemolysis.Quality control (qc) results were at the high end of peer, just below/near 2sd.Based on the investigation, the device met performance specification and performed as intended at the customer site, therefore there is no systemic issue or deficiency with the alinity c total bilirubin reagent, lot 63431uq12.All available patient information was included.Additional patient details are not available.

Brand Name
ALINITY C TOTAL BILIRUBIN REAGENT KIT
Common Device Name
DIAZO COLORIMETRY, BILIRUBIN
Manufacturer (Section D)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM  65205
Manufacturer (Section G)
ABBOTT GMBH
max-planck-ring 2
wiesbaden 65205
GM   65205
Manufacturer Contact
siobhan wright
lisnamuck
post market surveillance
longford N39 E-932
EI   N39 E932
433331157
MDR Report Key17029821
Report Number3002809144-2023-00255
Device Sequence Number7011928
Product Code CIG
UDI-Device Identifier00380740158415
UDI-Public00380740158415
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K121985
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number04V5121
Device Catalogue Number04V51-21
Device Lot Number63431UQ12
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/10/2023
Supplement Date Received by Manufacturer06/29/2023
Initial Report FDA Received Date05/31/2023
Supplement Report FDA Received Date07/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/03/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALNTY C PROCESSING MODU, 03R67-01, AC05135; ALNTY C PROCESSING MODU, 03R67-01, AC05135
Patient SexUnknown